MAUDE Adverse Event Report: ETHICON INC. VCL CT UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J762D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain the device, to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown neurology procedure on (b)(6) 2019 and suture was used.The tip of the needle broke off, towards the very end of the procedure.They irrigated for the tip and found the tip.It is unknown how the case was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the actual needle was received for evaluation.A fracture was observed at the tip of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The fracture surfaces were microscopically examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.This was a ductile fracture.The manufacturing records couldn¿t be reviewed as the batch number is unknown.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The needle breakage was confirmed.

Brand Name
VCL CT UD 8X18IN 2-0 S/A CP-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8536302
Report Number2210968-2019-80564
Device Sequence Number2431681
Product Code GAM
UDI-Device Identifier10705031042810
UDI-Public10705031042810
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ762D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/16/2019
Patient Sequence Number1